Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 264, NWS Louisville, KY

June 17, 2012Butler County, Warren County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 17, 2012, 4:28 PM CDT for Butler County, Warren County, Kentucky. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2012, 4:28 PM CDT (21:28 UTC)
Expired
Jun 17, 2012, 5:00 PM CDT
In force
32 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Butler County, KY, Warren County, KY

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1291 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

815 
WUUS53 KLMK 172128
SVRLMK
KYC031-227-172200-
/O.NEW.KLMK.SV.W.0264.120617T2128Z-120617T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
428 PM CDT SUN JUN 17 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHWESTERN WARREN COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 500 PM CDT

* AT 424 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  NEEDMORE...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  WOODBURY AND GUY...
  RIVERSIDE AND BENLEO...
  HORSEMILL...
  JETSON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER IN A SUBSTANTIAL SHELTER. THIS STORM WILL PRODUCE A BURST
OF DAMAGING WINDS...LARGE HAIL...TORRENTIAL RAINS...AND FREQUENT
LIGHTNING. MINOR FLOODING IS POSSIBLE IN LOW SPOTS.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

&&

LAT...LON 3728 8653 3712 8645 3709 8669 3716 8675
TIME...MOT...LOC 2128Z 254DEG 18KT 3715 8666
WIND...HAIL 60MPH 1.00IN

$$

SCHOETTMER
2 follow-up statements
607 
WWUS53 KLMK 172143
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
443 PM CDT SUN JUN 17 2012

KYC031-227-172200-
/O.CON.KLMK.SV.W.0264.000000T0000Z-120617T2200Z/
WARREN KY-BUTLER KY-
443 PM CDT SUN JUN 17 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR EASTERN BUTLER AND NORTHWESTERN WARREN COUNTIES...

AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR WOODBURY...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  HORSEMILL AND JETSON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER IN A SUBSTANTIAL SHELTER. THIS STORM HAS DEVELOPED VERY
QUICKLY...AND WILL PRODUCE A BURST OF DAMAGING WINDS AND LARGE HAIL.
TORRENTIAL RAINS ARE ALSO EXPECTED ALONG WITH FREQUENT LIGHTNING.
MINOR FLOODING IS POSSIBLE IN LOW SPOTS.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

&&

LAT...LON 3711 8663 3717 8664 3728 8653 3712 8645
TIME...MOT...LOC 2143Z 254DEG 18KT 3717 8657
WIND...HAIL 60MPH 1.00IN

$$

SCHOETTMER
008 
WWUS53 KLMK 172157
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
457 PM CDT SUN JUN 17 2012

KYC031-227-172207-
/O.EXP.KLMK.SV.W.0264.000000T0000Z-120617T2200Z/
WARREN KY-BUTLER KY-
457 PM CDT SUN JUN 17 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BUTLER AND
NORTHWESTERN WARREN COUNTIES WILL EXPIRE AT 500 PM CDT...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

LAT...LON 3711 8663 3717 8664 3728 8653 3712 8645
TIME...MOT...LOC 2157Z 254DEG 18KT 3719 8648

$$

SCHOETTMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:16 PM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jun 17, 2:16 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
316 PM EDT SUN JUN 17 2012

.Short Term (Tonight - Monday Night)...
Issued at 300 PM EDT Sun June 17 2012

Thunderstorms are currently developing across mainly the northern
and western portions of the forecast area. There are a couple of
boundaries in the area serving as a focus for the convection. This
may lead to some training of storms across north central Kentucky.
However, individual cells this afternoon are moving much more
quickly than they were yesterday. Therefore, flooding problem look
to be less of an issue than yesterday, but still cannot be
completely ruled out where we do get the training. A few of the
storms may become strong this afternoon with gusty winds and small
hail.

The whole complex should sink to the south this evening with the
convection waning by sunset. The area should be dry through the rest
of the night. For tomorrow a weak upper level wave will pass just to
the north of the region. This may bring a few showers and
thunderstorms to far southeastern Indiana and far north central
Kentucky. These will move out in the afternoon with Monday night is
expected to be dry once again.

Low temperatures tonight and tomorrow should be similar to last
night in the upper 60s to lower 70s. With an upper level ridge
building in tomorrow and skies clearing, temperatures are expected
to be much warmer than today. Highs will top out in the upper 80s to
lower 90s.

.Long Term (Tuesday - Sunday)...
Issued at 315 PM EDT Sun Jun 17 2012

Summer continues to crank up during the extended period as a strong
upper level ridge in place over the southeast U.S. at the start of
the period hangs on through the week. The GFS and ECMWF diverge on
their handling of the ridge toward the weekend, with the GFS
flattening it out a bit as short waves ride through the flow to the
north, bringing low PoPs into the Ohio Valley as early as Wednesday
or Wednesday night.  The European, however, minimizes these ripples,
and reintensifies the ridge by the weekend, retrograding it into the
central Plains.

Based on the hit and miss convection we've been seeing in the area
the past few days, the GFS solution of diurnal 15-20 PoPs from late
Wednesday or Thursday on would appear to have merit, so will go
along with this, but confidence on location of these pop-ups is low.
Rather than blanket the area with low PoPs, though, will follow
current GFS lead on favored locations, with the caveat that these
small areas will morph/modify as the time period draws nearer.

Air conditioners will get a workout during the period.  Daytime
highs will be primarily in the lower to mid 90s...with each day
warming up a degree or two from the day before as overnight lows
only dip into the lower 70s except in a few favored low-lying areas
in along the I-75 corridor, where the upper 60s will be more
common.

&&

.Aviation (18Z TAF Issuance)...
Issued at 100 PM EDT Sun Jun 17 2012

Convection has begun to refire this afternoon along an old outflow
boundary. Multiple boundaries are present across the region and with
AMDAR soundings showing the cap has eroded, thunderstorms could pop
up near any of the terminals this afternoon. Will carry VCTS at all
sites through the afternoon hours. The most recent mesoscale models
then show most of the convection pushing south and east of the area.
Outside of any thunderstorm, VFR conditions will prevail.

Winds this afternoon will continue to be gusty out of the southwest.
These winds will relax tonight. They should stay up enough however
to prevent the formation of fog overnight. The wind will pick up
again by mid morning tomorrow. Storms tomorrow should stay to the
northeast of all the TAF sites.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Short Term.......EER
Long Term........JBS
Aviation.........EER
Hazardous weather outlook, Jun 17, 2:45 PM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
345 PM EDT SUN JUN 17 2012

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-181945-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
345 PM EDT SUN JUN 17 2012 /245 PM CDT SUN JUN 17 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND EARLY
EVENING AS AN UPPER LEVEL DISTURBANCE CROSSES THE AREA. THE MAIN
THREATS WITH THESE STORMS WILL BE HEAVY RAINFALL AND CLOUD TO
GROUND LIGHTNING. SOME OF THE STORMS MAY BECOME STRONG WITH GUSTY
WINDS AND SMALL HAIL AS WELL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED STORMS MAY DEVELOP OVER SOUTHEAST INDIANA AND EXTREME
NORTHERN KENTUCKY MONDAY AFTERNOON AS AN UPPER LEVEL DISTURBANCE
PASSES THROUGH.

THE GREATEST THREAT DURING THE WEEK WILL BE LIMITED RELIEF FROM
INCREASING TEMPERATURES DURING THE PERIOD AS OVERNIGHT LOWS FAIL
TO FALL BELOW 70 DEGREES IN MOST LOCATIONS AND HIGH TEMPERATURES
TOP OUT IN THE 90S.

WHILE NO WIDESPREAD PRECIPITATION IS EXPECTED DURING THE
PERIOD...ISOLATED LATE AFTERNOON AND EVENING THUNDERSTORMS STORMS
COULD DEVELOP OVER THE AREA BEGINNING LATE WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY HEAVY RAINFALL
AMOUNTS...MINOR FLOODING...STRONG WINDS...OR HAIL TODAY.

EER/JBS

In the hours before

Special weather statement, Jun 17, 3:29 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
429 PM EDT SUN JUN 17 2012

KYC005-073-211-215-172100-
SHELBY KY-SPENCER KY-ANDERSON KY-FRANKLIN KY-
429 PM EDT SUN JUN 17 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 45
MPH WINDS...

AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES EAST OF TAYLORSVILLE...AND MOVING
NORTHEAST AT 25 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY
WINDS OF AROUND 35 TO 45 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  LAWRENCEBURG...
  GEE AND JUNTE...
  BIRDIE AND HARRISONVILLE...
  AVENSTOKE AND GRAEFENBURG...
  FARMDALE AND ALTON...

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
43 AND 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3822 8495 3804 8485 3793 8514 3810 8520
TIME...MOT...LOC 2029Z 239DEG 22KT 3803 8510

SCHOETTMER
Special weather statement, Jun 17, 3:47 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
447 PM EDT SUN JUN 17 2012

KYC005-073-239-172120-
WOODFORD KY-ANDERSON KY-FRANKLIN KY-
447 PM EDT SUN JUN 17 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 50
MPH WINDS...

AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF LAWRENCEBURG...AND MOVING
NORTHEAST AT 25 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND
STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS
STORM.

* THIS STORM WILL ALSO IMPACT...
  FRANKFORT...
  NINEVAH AND BROADVILLE MANOR...
  CLIFTON AND CAPITAL CITY AIRPORT...
  MILLVILLE AND BIG EDDY...
  DUCKERS AND JETT...

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
48 AND 60.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3825 8480 3809 8469 3803 8498 3813 8502
TIME...MOT...LOC 2048Z 244DEG 20KT 3810 8493

SCHOETTMER
Special weather statement, Jun 17, 3:52 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
452 PM EDT SUN JUN 17 2012

KYC141-172120-
LOGAN KY-
352 PM CDT SUN JUN 17 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 50
MPH WINDS...

AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES EAST OF GUTHRIE...AND MOVING EAST AT 15
MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND
STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS
STORM.

* THIS STORM WILL ALSO IMPACT...
  SCHLEY...
  OAKVILLE...
  ADAIRVILLE...
  SCHOCHOH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3665 8705 3676 8702 3677 8677 3664 8681
      3664 8701
TIME...MOT...LOC 2052Z 282DEG 15KT 3670 8697

SCHOETTMER
Special weather statement, Jun 17, 4:08 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
508 PM EDT SUN JUN 17 2012

KYC073-209-239-172140-
SCOTT KY-WOODFORD KY-FRANKLIN KY-
508 PM EDT SUN JUN 17 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 50
MPH WINDS...

AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF FRANKFORT...AND MOVING EAST
AT 25 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND
STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS
STORM.

* THIS STORM WILL ALSO IMPACT...
  WALLACE AND WOODLAKE...
  MIDWAY AND WHITE SULPHUR...
  LANCELOT ESTATES AND PAYNES DEPOT...
  GREAT CROSSING AND HERDON...

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
58 AND 69.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3813 8461 3812 8462 3807 8483 3808 8483
      3809 8483 3810 8485 3818 8489 3830 8463
      3816 8453
TIME...MOT...LOC 2108Z 250DEG 21KT 3815 8476

SCHOETTMER
Special weather statement, Jun 17, 4:19 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
519 PM EDT SUN JUN 17 2012

KYC031-172150-
BUTLER KY-
419 PM CDT SUN JUN 17 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 50
MPH WINDS...

AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF MORGANTOWN...AND MOVING EAST AT
15 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND
STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS
STORM.

* THIS STORM WILL ALSO IMPACT...
  MORGANTOWN...
  MINING CITY AND DUNBAR...
  YOUNGTOWN...
  EDEN...
  ABERDEEN AND GILSTRAP...

THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 27
AND 34.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3733 8671 3716 8661 3716 8662 3717 8682
      3722 8686
TIME...MOT...LOC 2119Z 259DEG 13KT 3720 8679

SCHOETTMER
Special weather statement, Jun 17, 4:22 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
522 PM EDT SUN JUN 17 2012

KYC017-067-097-209-172150-
SCOTT KY-BOURBON KY-FAYETTE KY-HARRISON KY-
522 PM EDT SUN JUN 17 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 50
MPH WINDS...

AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GEORGETOWN...AND MOVING EAST AT 30 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND
STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS
STORM.

* THIS STORM WILL ALSO IMPACT...
  GEORGETOWN...
  CLABBER BOTTOM AND NEW ZION...
  NEWTOWN AND OXFORD...
  GEORGETOWN SCOTT COUNTY AIRPORT AND LORADALE...
  JACKSONVILLE AND CENTERVILLE...

THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
120 AND 130.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3818 8426 3812 8463 3827 8469 3839 8438
TIME...MOT...LOC 2122Z 253DEG 26KT 3820 8459

SCHOETTMER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 11:41 AM CDTSpecial Weather StatementLMKHardin29 min
Jun 17, 3:18 PM CDTSpecial Weather StatementLMKLogan32 min
Jun 17, 3:29 PM CDTSpecial Weather StatementLMKAnderson31 min
Jun 17, 3:47 PM CDTSpecial Weather StatementLMKFranklin33 min
Jun 17, 3:52 PM CDTSpecial Weather StatementLMKLogan28 min
Jun 17, 4:08 PM CDTSpecial Weather StatementLMKFranklin32 min
Jun 17, 4:19 PM CDTSpecial Weather StatementLMKButler31 min
Jun 17, 4:22 PM CDTSpecial Weather StatementLMKScott28 min
Jun 17, 5:09 PM CDTSpecial Weather StatementLMKNicholas31 min
Jun 17, 5:31 PM CDTSpecial Weather StatementLMKNelson29 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.